MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK URINE COLLECTION SYSTEM ACCESSORY REPLACEMENT KIT; PUREWICK KIT

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK URINE COLLECTION SYSTEM ACCESSORY REPLACEMENT KIT; PUREWICK KIT
Catalog Number PWKIT03
Medical Device Problem Codes Decrease in Suction (1146); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.All available udi information is being provided.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that customer called in stating that the system isn't suctioning and she would like to get a replacement kit as the one she has isn't working as it is now working.Customer will cb to t/s.Used with male wicks.No additional information provided.It's unclear if troubleshooting was provided (prepping and placement tips shared) per follow up information received on 12feb2026, it was reported patient, steven tepper was hospitalized over the weekend (appendicitis/appendectomy), so the unit in question is back at his facility.This issue was poor/low/no suction of the canister.Despite all troubleshooting efforts as demonstrated in the videos, suction still failed, resulting in an overflowing pouch and mess for the patient.The floating mechanism was stuck, even though it was shaken/tapped as instructed in the troubleshooting video.The facility was able to replace with a smaller suction canister so that my husband could continue to use the purewick system and it worked great.I have since ordered a new canister, but have yet to install it, due to steven's unexpected hospitalization.I do not have access to the unit and its identifying numbers, but i can see if i can get it.Customer asked how to get the unit replaced.Patient should be coming home in the next few days.
 
Additional Manufacturer Narrative
The initial reporter's zip code: (b)(4).The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states: 1.Check that the power cord is plugged into the purewick urine collection system and to an electrical outlet.2.Ensure the electrical outlet is functioning by plugging in another electrical device.3.Ensure tubing connections are connected properly.4.Check collector tubing for blockage or flow restriction such as pinched or kinked tubing.5.Ensure overflow stop valve in collection canister lid is open.The valve floats to the top when the collection canister is full.The stop valve may close if the lid or canister is tipped sideways or upside down.Disconnect tubing and gently shake the lid to reset the valve down to the open position.6.Ensure collection canister is sealed with the lid tightly closed.7.Verify suction by disconnecting purewick external catheter from the collector tubing and placing the end of the collector tubing into a cup of water.If water easily flows into the collection canister replace the purewick external catheter.If the purewick urine collection system is not functioning properly after performing the troubleshooting steps, the device may have reached the end of its useful life.With normal use, this device shall remain safe for the useful life.Do not use the device if it is damaged or defective, including, but not limited to the following: cracks, separated housing, not suctioning properly or no suction and damaged power cord.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Corrections: d, f, h udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer called in stating that the system isn't suctioning and she would like to get a replacement kit as the one she has isn't working as it is now working.Customer will cb to t/s.Used with male wicks.No additional information provided.It's unclear if troubleshooting was provided.(prepping and placement tips shared) per follow up information received on (b)(6) 2026, it was reported that the patient was hospitalized over the weekend (appendicitis and appendectomy), so the unit in question is back at his facility.This issue was poor, low or no suction of the canister.Despite all troubleshooting efforts as demonstrated in the videos, suction still failed, resulting in an overflowing pouch and mess for the patient.The floating mechanism was stuck, even though it was shaken and tapped as instructed in the troubleshooting video.The facility was able to replace with a smaller suction canister so that my husband could continue to use the purewick system and it worked great.I have since ordered a new canister, but have yet to install it, due to patient's unexpected hospitalization.I do not have access to the unit and its identifying numbers, but i can see if i can get it.Customer asked how to get the unit replaced.Patient should be coming home in the next few days.

Brand Name
PUREWICK URINE COLLECTION SYSTEM ACCESSORY REPLACEMENT KIT
Common Device Name
PUREWICK KIT
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24378473
Report Number1018233-2026-00908
Device Sequence Number14848787
Product Code NZU
UDI-Device Identifier00801741185380
UDI-Public(01)00801741185380
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPWKIT03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/15/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale